Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 57, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 2, 2009, 11:02 AM CDT for Gulf County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2009, 11:02 AM CDT (16:02 UTC)
- Expired
- Apr 2, 2009, 11:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 94 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 6:29 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1561 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 021602
TORTAE
FLC045-021630-
/O.NEW.KTAE.TO.W.0057.090402T1602Z-090402T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1102 AM CDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN GULF COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1130 AM CDT/1230 PM EDT/
* AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO NEAR THE NORTHERN TIP OF SAINT JOE
PENINSULA...OR 9 MILES NORTHWEST OF PORT ST. JOE...MOVING EAST
AT 40 MPH.
* THE TORNADO WILL BE NEAR...
WHITE CITY BY 1215 PM EDT...
DALKEITH BY 1125 AM CDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY
AFTERNOON/300 PM EDT THURSDAY AFTERNOON/ FOR SOUTHEAST ALABAMA AND
CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 2987 8542 2988 8540 2987 8538 2987 8535
2991 8538 3003 8513 2982 8507 2981 8531
2983 8532 2986 8535 2987 8538 2981 8540
2980 8542
TIME...MOT...LOC 1601Z 258DEG 35KT 2988 8540
$$
85-GIBBSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 2, 10:34 AM CDT, 28 minutes earlier.
Area forecast discussion, Apr 2, 10:34 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1134 AM EDT THU APR 2 2009
...MODERATE RISK FOR SEVERE STORMS INTO TONIGHT...
...TORNADO WATCH 103 CONTINUES THROUGH 3 PM EDT...
...HEAVY RAINFALL/FLOODING THREAT CONTINUES...
.UPDATE...POPS WERE RAISED TO 100 N AN W OF THE CONVECTIVE LINE.
CHARACTER WILL BE STRATIFORM WITH ISOLATED EMBEDDED TS NW OF THE
LINE THROUGH 2 PM. FROM THE LINE SEWD ISOLATED TS+ CONTINUES TO LOOK
GOOD. WE ALSO RAISED THE QPF FORECAST TO THE LATEST HPC AND THEN
ENHANCED IT FURTHER TO ACCOUNT FOR THE SW-NE ORIENTED CONVECTIVE
BAND WHICH IS SLIGHTLY PROGRESSIVE...BUT STILL STILL RESULT IN
TRAINING.
.MARINE...WINDS ARE ALREADY AT ADVISORY LEVELS AND SEAS WILL RESPOND
TO CRITERIA LEVELS (7 FT) SOMETIME THIS AFTERNOON. WINDS WILL SHIFT
TO THE W BEHIND A COLD FRONT OVERNIGHT AND DROP TO CAUTION LEVELS.
SEAS WILL NOT DROP BELOW ADVISORY LEVELS UNTIL FRI AFTERNOON. THE
ADVISORY WILL LIKELY BE EXTENDED INTO FRI AFTERNOON WITH THIS
AFTERNOONS PACKAGE.
&&
.AVIATION...MVFR CONDITIONS WILL BE COMMON INTO THIS EVENING WITH
PERIODS OF IFR OR LOWER IN WIDESPREAD CONVECTION. THE EXCEPTION
WILL BE ION THE DHN VCNTY WHERE MAINLY STRATIFORM RAIN AND VFR
CEILINGS WITH OCCASIONAL MVFR CAN BE EXPECTED. CONDITIONS WILL
IMPROVE TO VFR AFTER A COLD FRONTAL PASSAGE AFTER 03Z AT DHN AND 08Z
AT VLD.
&&
.FIRE WEATHER...BELIEVE IT OR NOT...RH VALUES MAY APPROACH 35
PERCENT FOR A HOUR OR TWO FRIDAY AFTERNOON. RED FLAG CONDITIONS ARE
NOT ANTICIPATED WITH THE EXTREMELY SOGGY FUELS OUT THERE. WE ARE
FORECASTING SUFFICIENT DURATIONS OF LOW RH TO MEET RED FLAG CRITERIA
IN OUR FL ZONES ON SAT...BUT AGAIN COMMON SENSE WOULD DICTATE THAT
VERY WET FUELS WOULD MITIGATE ANY FIRE DANGER.
&&
.HYDROLOGY...THE CHIPOLA AT ALTHA IS NOW FORECAST TO REACH MAJOR
FLOOD STAGE OF 30 FT BY 1 AM CDT TONIGHT. WITH A CREST OF 30.3 FT ON
FRI. ON THE OCHLOCKONEE RIVER AT HAVANA...THE STAGES ARE SLOWLY
FALLING...BUT AN UPTURN IS FORECAST WITH A CREST JUST UNDER A FOOT
BELOW MAJOR FLOOD STAGE BY SUN MORNING. THE UPSTREAM GAGE AT CONCORD
WILL REMAIN ABOVE MODERATE FLOOD STAGE FOR SEVERAL DAYS AT LEAST.
THE CHOCTAWHATCHEE RIVER AT BRUCE REMAINS A GOOD 4 FT ABOVE MAJOR
FLOOD STAGE AND WILL NOT CREST FOR ANOTHER DAY OR SO.
&&
.PREV DISCUSSION...
330 AM EDT THU APR 2 2009
SHORT TERM (TODAY THROUGH SATURDAY)...
LOW LEVEL ISENTROPIC UPGLIDE OVER THE WARM FRONT ACROSS THE
NORTH-CENTRAL GULF WILL CONTINUE INTO THE FIRST FEW DAYLIGHT HOURS
AS THE BOUNDARY CONTINUES TO MOVE SLOWLY NORTHWARD. SIGNIFICANT LOW
LEVEL THETA-E SURGE IS PROGGED BY GFS/NAM TO MOVE TO THE COAST THIS
MORNING WITH FORCED ASCENT ALONG THE NOSE OF THIS RIDGE
OVERSPREADING THE SOUTHERN AND EASTERN ZONES. JUST ABOUT EVERY
POSSIBLE GUIDANCE SOLUTION HAS NOW ZEROED IN ON A SIGNIFICANT
CONVECTIVE IMPULSE BECOMING ESTABLISHED DURING THE MORNING HOURS.
GOOD AGREEMENT IN THE INITIAL CORRIDOR SETTING UP BETWEEN PANAMA
CITY AND CROSS CITY AND THEN NORTHEAST ACROSS THE BIG BEND AND
SOUTHERN GA. HOWEVER...THIS CONVECTIVE MCS IS PROGGED TO EXPAND
DURING THE MIDDLE/LATER MORNING HOURS AS THE OVERALL DYNAMICS
INCREASE FROM THE WEST.
NORTH OF THE WARM-FRONT THIS MORNING THE STORMS SHOULD REMAIN
ELEVATED IN NATURE. HOWEVER...STORMS MAY HAVE A BETTER CHANCE TO BE
SURFACE BASED ALONG AND SOUTH OF THE I-10 CORRIDOR AND ESPECIALLY
ALONG THE IMMEDIATE COAST. THE ZONE OF SURFACE BASED STORMS THIS
MORNING WILL DEPEND HIGHLY ON THE NORTHWARD PROGRESSION OF THIS LOW
LEVEL BOUNDARY...HOWEVER ONE CAN ALREADY ARGUE THAT IT IS PUSHING
ASHORE. WITH THIS IN MIND THE INITIAL SEVERE THREAT ACROSS A LARGE
PORTION OF THE AREA (NORTH OF I-10) MAY BE LIMITED TO MAINLY LARGE
HAIL...WITH THE THREAT FOR ISOLATED TORNADOES CONFINED TO LOCATIONS
CLOSER TO THE COAST. DEEP LAYER SHEAR THIS MORNING IS FORECAST TO BE
55-65KTS WHICH IS PLENTY ENOUGH TO SUPPORT ORGANIZED UPDRAFTS AND
LARGE HAIL. BUFKIT SOUNDINGS SHOWING ELEVATED INSTABILITY ABOVE THE
BOUNDARY LAYER APPROACHING 1000 J/KG. THE ADDITIONAL HEAVY RAIN
THREAT IS ALSO A LARGE CONCERN WITH THIS QUASI-LINEAR MCS AS THE
POTENTIAL FOR TRAINING STORMS COULD PRODUCE SOME LOCALLY SIGNIFICANT
TOTAL THROUGH THE MORNING. THE POTENTIAL EXISTS FOR WIDESPREAD 1-2
ACROSS THE SOUTHERN/EASTERN ZONES...WITH LOCALLY HIGHER AMOUNTS
(JUST THROUGH THE MORNING HOURS ALONE).
THE THREAT FOR A SIGNIFICANT SEVERE WEATHER EVENT INCREASES
DRASTICALLY DURING THE AFTERNOON AND EVENING HOURS. SPC HAS
OUTLOOKED OUR ENTIRE CWA IN A MODERATE RISK FOR SEVERE WEATHER.
POTENT MID/UPPER LEVEL TROUGH WILL TAKE ON AN INCREASINGLY NEGATIVE
TILT AS IT EJECTS ACROSS THE SOUTHERN MS VALLEY THROUGH EARLY
EVENING...AND THEN ACROSS THE TN VALLEY TONIGHT. LARGE SCALE ASCENT
WILL INCREASE OVERHEAD AS THIS FEATURE APPROACHES. WARM FRONT IS
EXPECTED TO HANG UP JUST NORTH OF THE I-10 CORRIDOR WITH SURFACE
BASED STORMS ALONG AND TO ITS SOUTH...AND A MORE ELEVATED VARIETY
FURTHER NORTH. KINEMATIC FIELDS WILL BE VERY FAVORABLE INTO TONIGHT
WITH 55-70KTS OF DEEP LAYER SHEAR. INSTABILITY WILL NOT BE LACKING
EITHER...WITH FORECAST SOUNDINGS PRODUCING 1500 J/KG OF SURFACE
BASED CAPE SOUTH OF THE WARM FRONT AND 800-1200 J/KG OF ELEVATED
CAPE NORTH OF THE FLORIDA BORDER. LATEST SREF PROBS SHOWING A WIDE
SWATH WHERE THE CRAVEN PARAMETER IS REACHING AT LEAST 20000. THIS IS
A SIGNIFICANT SIGNAL OF THE SEVERE WEATHER POTENTIAL. ALL SEVERE
MODES ARE POSSIBLE INTO TONIGHT...WITH LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES POSSIBLE. GIVEN THE LOW LEVEL WIND
FIELDS THIS AFTERNOON/EVENING...A FEW STRONG TORNADOES ARE
POSSIBLE...ESPECIALLY IN THE VICINITY OF THE QUASI-STATIONARY WARM
FRONT.
WHOLE SYSTEM CONTINUES EAST OVERNIGHT WITH SEVERE THREAT ENDING WITH
THE PASSAGE OF THE COLD FRONT. CURRENTLY EXPECTING THE MAIN THREAT
TO END ACROSS THE WEST TOWARD MIDNIGHT WITH STORMS EXITING THE I-75
CORRIDOR DURING THE EARLY MORNING HOURS OF FRIDAY. FAIR AND DRIER
WEATHER THEN RETURNS FOR THE DAYLIGHT HOURS OF FRIDAY THROUGH
SATURDAY. HIGH TEMPERATURES INTO THE 70S ON FRIDAY WITH A GUSTY
NORTHWEST WIND. HIGH PRESSURE THEN BUILDS OVERHEAD FOR SATURDAY WITH
WARMING TEMPERATURES. INLAND HIGHS SHOULD REACH THE LOWER 80S
WITH LOWER AND MIDDLE 70S AT THE BEACHES.
LONG TERM (SUNDAY THROUGH THURSDAY)...
LONG RANGE MODELS IN GENERAL AGREEMENT ON A PROGRESSIVE AND
AMPLIFIED PATTERN TO START THE EXTENDED PERIOD. THIS IS HIGHLIGHTED
ALOFT BY A POTENT UPPER LOW DROPPING SOUTHEAST ACROSS CNTRL CONUS
...WITH DOWNSTREAM LONGWAVE RIDGING ACROSS THE ERN STATES...AND
ANOTHER SIGNIFICANT TROUGH EJECTING NORTHEAST OFF MARITIME CANADA.
THIS LEAVES LOCAL AREA UNDER SURFACE AND UPPER LEVEL RIDGING AND A
PLEASANT SATURDAY NIGHT AND EARLY SUNDAY.
GIVEN THIS FAST MOVING PATTERN...LOCAL WEATHER WILL RAPIDLY
DETERIORATE ON SUN. CNTRL CONUS ENERGY DIGS RAPIDLY E/SE WITH
AMPLIFYING UPPER TROUGH MOVING INTO THE ERN CONUS AND THEN SOUTHEAST
CONUS ON SUN NIGHT. SURFACE HIGH SHIFTS OFF THE SOUTHEAST COAST LATE
SAT NIGHT/EARLY SUN IN RESPONSE TO DEVELOPING STORM SYSTEM. SURFACE
LOW ASSOCD WITH CNTRL PLAINS ENERGY WILL LIFT NORTHEAST ACROSS THE
OH RIVER VALLEY ON SUN TOWARD THE ERN GREAT LAKES LATE SUN...WITH A
TRAILING COLD FRONT TO THE N/CENTRAL GULF COAST SUN AFTN AND THEN
BISECTING CWA SUN NIGHT. A DIFFUSE WARM FRONTAL FEATURE EXTENDS FROM
COLD FRONT EWD ALONG THE NORTHEAST GULF COAST DURING THE AFTN. A
PRONOUNCED RETURN FLOW DEVELOPS AHEAD OF THE COLD FRONT AND SOUTH OF
WARM BOUNDARY NOTICEABLY RAISING PRECIPITABLE WATER. THIS SCENARIO
WOULD BRING THE CHANCES FOR SHOWERS/ELEVATED STORMS BACK TO THE
FORECAST BY SUN AFTN AND ESPECIALLY SUN EVE/NIGHT WHEN WARM FRONT
PROGGED TO LIFT N/NE INTO ATLC OFF GA/SC COAST AS THE COLD FRONT
APPROACHES FROM THE WEST. THIS COULD SET UP POTENTIAL FOR STRONGER
STORMS WITH THE POSSIBILITY FOR SEVERE WX (IN ADDITION TO MORE HEAVY
RAINFALL TO AGGRAVATE AN ALREADY SIGNIFICANT FLOODING SITUATION).
ECMWF/GFS THEN BOTH HAVE THE COLD FRONT PASSING EAST OF THE AREA BY
MONDAY MORNING. COULD SEE A FEW LINGERING SHOWERS IN WRAP-AROUND
MOISTURE. OTHERWISE...UNSEASONABLY COOL AND DRY SPRING HIGH PRESSURE
BUILDS INTO THE REGION FOR MONDAY AFTERNOON THRU WED. COOL TEMPS MAY
OFFSET OTHERWISE RED FLAG TYPE AIRMASS. ANOTHER BOUNDARY MAY
APPROACH WED NIGHT AND MOVE ACROSS ON THURS.
MID CHC POPS SUN AND HIGH CHC POPS SUN NIGHT THEN NIL POPS THRU WED
WITH SMALL CHC POPS ON THURS. AS FAR AS TEMPS...AT OR ABOVE CLIMO
SAT THRU SUN NIGHT AHEAD AND ALONG FRONT. THEN WITH STRONG COLD
AIRMASS IN ITS WAKE...TEMPS PLUMMET TO WELL BELOW CLIMO MON THRU
TUES NIGHT WITH LOWS APPROACHING FREEZING AND HIGHS NEAR 60 IN
COLDEST SPOTS. TEMPS BEGIN TO INCH UP WED AND APPROXIMATE CLIMO ON
THURS AHEAD OF NEXT BOUNDARY.
&&
.MARINE...
GRADIENT WILL TIGHTEN THROUGH THE DAY AS LOW PRESSURE STRAIGHTENS
WELL TO OUR NORTHWEST. SOUTHERLY WINDS WILL AT TIME REACH ADVISORY
LEVELS LATER THIS MORNING AND THEN BECOME MORE STEADY THIS
AFTERNOON. SEAS WILL ALSO BE INCREASING AND SHOULD REACH ADVISORY
LEVELS THIS AFTERNOON. STRONG COLD FRONT WILL CROSS THE FORECAST
WATERS FROM WEST TO EAST TONIGHT. SOLID ADVISORY LEVEL SOUTHERLY
WINDS WILL COME AROUND TO THE WEST AND NORTHWEST WITH THE FRONTAL
PASSAGE. ALTHOUGH WINDS SHOULD DROP BELOW ADVISORY LEVELS DURING
FRIDAY MORNING...SEAS WILL BE SLOWER TO SUBSIDE AND THE CURRENT
ADVISORY MAY NEED TO BE EXTENDED BEYOND FRIDAY MIDDAY...ESPECIALLY
ACROSS THE OFFSHORE WATERS. HIGH PRESSURE WILL THEN BUILD OVER THE
NORTHEAST GULF FOR SATURDAY WITH WIND AND SEAS BELOW HEADLINE
CRITERIA.
&&
.AVIATION...
MVFR/IFR CIGS WILL CONTINUE THROUGH MUCH OF THE PERIOD WITH SCT TO
NUMEROUS SHOWERS AND THUNDERSTORMS. VSBYS WILL DROP TO IFR/LIFR
LEVELS IN THE HEAVIER CONVECTION. IN ADDITION TO THE HEAVY RAIN
POTENTIAL...SOME OF THE STORMS THURSDAY AFTERNOON INTO THE EVENING
COULD PRODUCE STRONG ND GUSTY WINDS.
&&
.FIRE WEATHER...
RH VALUES MAY APPROACH 35 PERCENT FOR A HOUR OR TWO FRIDAY
AFTERNOON.
&&
.HYDROLOGY...WITH THE POTENTIAL FOR ADDITIONAL VERY HEAVY RAINFALL
ACROSS THE ALREADY SATURATED CWA TODAY....MORE SIGNIFICANT RIVER
FLOODING IS A DISTINCT POSSIBILITY ACROSS MANY AREA RIVER BASINS.
THEREFORE...ALL INTERESTS NEAR AND ALONG AREA RIVERS ARE URGED TO
PAY CLOSE ATTENTION TO THE LATEST FORECASTS FROM THE NATIONAL
WEATHER SERVICE ON THIS POTENTIALLY DANGEROUS SITUATION ...AND
FOLLOW THE ADVICE OF LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT
OFFICIALS SHOULD EVACUATIONS BECOME NECESSARY.
FOR THE LATEST STAGE AND FORECAST INFORMATION PLEASE SEE OUR LOCAL
ADVANCED HYDROLOGICAL PREDICTION SERVICE WEB PAGE AT
HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 76 59 79 49 82 / 90 70 0 0 0
PANAMA CITY 76 60 75 53 76 / 90 60 0 0 0
DOTHAN 76 55 74 48 82 / 90 60 0 0 0
ALBANY 75 56 75 47 82 / 90 70 0 0 0
VALDOSTA 76 61 79 50 82 / 90 80 10 0 0
CROSS CITY 79 65 79 50 83 / 80 80 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
HIGH SURF ADVISORY FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO
10 AM EDT /9 AM CDT/ FRIDAY FOR THE FOLLOWING ZONES: BAY...
COASTAL WALTON...FRANKLIN...GULF.
GM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 12 PM EDT FRIDAY FOR
ALL MARINE ZONES.
&&
PREVIOUS DISCUSSIONS...MROCZKA/BLOCK
REST OF DISCUSSION...WOOLHazardous weather outlook, Apr 2, 4:31 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 531 AM EDT THU APR 2 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-030815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 531 AM EDT THU APR 2 2009 /431 AM CDT THU APR 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE FORECAST AREA HAS BEEN OUTLOOKED BY THE STORM PREDICTION CENTER TO BE UNDER A MODERATE RISK OF SEVERE WEATHER TODAY AND TONIGHT. THE THREAT FOR SEVERE THUNDERSTORMS WILL INCREASE THROUGH THE DAY AS A STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT APPROACH FROM THE WEST. MODERATE TO STRONG DEEP LAYER SHEAR WILL BE SUPPORTIVE OF ORGANIZED THUNDERSTORM UPDRAFTS EVEN DURING THE MORNING HOURS...WITH THE THREAT AND COVERAGE OF STORMS LIKELY INCREASING THROUGH THE AFTERNOON HOURS. ALL MODES OF SEVERE WEATHER ARE POSSIBLE INCLUDING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. LOW LEVEL WIND FIELDS WILL ALSO BE SUPPORTIVE OF ISOLATED TORNADOES...ESPECIALLY ALONG A WARM FRONTAL BOUNDARY THAT IS ANTICIPATED TO REMAIN ALONG OR JUST NORTH OF THE FLORIDA BORDER WITH ALABAMA AND GEORGIA. LOCALLY HEAVY RAINFALL WITH THE THUNDERSTORMS WILL ALSO CONTINUE TO AGGRAVATE THE ALREADY SIGNIFICANT FLOODING CONCERNS ACROSS THE FORECAST AREA. A WIDESPREAD ADDITIONAL 1 TO 2 INCHES IS VERY POSSIBLE THROUGH THIS EVENING...WITH LOCALIZED AREAS RECEIVING 3 TO 5 INCHES OF ADDITIONAL RAINFALL. THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE INTO THIS EVENING BEFORE ENDING FROM WEST TO EAST WITH THE PASSAGE OF THE COLD FRONT. HIGHEST THREAT SHOULD BE ENDING BY MIDNIGHT TO THE WEST OF THE APALACHICOLA RIVER...AND DURING THE EARLY MORNING HOURS OF FRIDAY TOWARD THE I-75 CORRIDOR. INCREASING SOUTHERLY WINDS AND SEAS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS ACROSS THE COASTAL WATERS THIS AFTERNOON AND TONIGHT. A HIGH SURF ADVISORY IS ALSO NOW IN EFFECT FOR THE BEACHES OF THE EASTERN FLORIDA PANHANDLE AND FRANKLIN COUNTY IN THE FLORIDA BIG BEND. SURF IS ANTICIPATED TO INCREASE TO 6 TO 7 FEET LATER THIS AFTERNOON INTO TONIGHT BEFORE SUBSIDING FRIDAY MORNING. SOME MINOR BEACH EROSION WILL BE POSSIBLE. THE HIGH SURF AND ONSHORE FLOW WILL ALSO RESULT IN A HIGH RISK OF DANGEROUS RIP CURRENT ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ALTHOUGH WINDS WILL FALL BELOW ADVISORY LEVELS ACROSS THE COASTAL WATERS DURING FRIDAY MORNING...SEAS WILL BE SLOWER TO SUBSIDE AND SMALL CRAFT ADVISORIES MAY NEED BE EXTENDED PAST MIDDAY FRIDAY...ESPECIALLY ACROSS THE OFFSHORE WATERS. A ROUND OF SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE SECOND HALF OF THE UPCOMING WEEKEND WITH THE PASSAGE OF A STRONG COLD FRONT. THERE ARE INDICATIONS THAT A RATHER CHILLY AIRMASS FOR APRIL WILL ARRIVE BEHIND THIS COLD FRONT FOR THE FIRST PART OF NEXT WEEK. STILL A WAYS OUT INTO THE EXTENDED PERIOD...HOWEVER IT IS NOT OUT OF THE QUESTION THAT A FEW NORMALLY COLDER LOCATIONS FLIRT WITH THE FREEZING MARK EITHER TUESDAY OR WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY AND TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
In the hours before
Special weather statement, Apr 2, 6:08 AM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 708 AM EDT THU APR 2 2009 GAZ121>123-142-021200- CALHOUN-CLAY-EARLY-RANDOLPH- 708 AM EDT THU APR 2 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN...CLAY... EARLY AND RANDOLPH COUNTIES... * UNTIL 800 AM EDT AT 705 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF BLAKELY...MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Apr 2, 7:28 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 828 AM EDT THU APR 2 2009 GAZ125-127-021315- DOUGHERTY-WORTH- 828 AM EDT THU APR 2 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DOUGHERTY AND WORTH COUNTIES... * UNTIL 915 AM EDT AT 824 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ALBANY...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... PUTNEY BY 835 AM EDT. 6 MILES SOUTH OF TURNER CITY BY 840 AM EDT. EAST DOUGHERTY BY 850 AM EDT. SYLVESTER BY 905 AM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Apr 2, 7:42 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 842 AM EDT THU APR 2 2009 FLZ010>013-GAZ155-021330- BAY-CALHOUN-JACKSON-SEMINOLE-WASHINGTON- 742 AM CDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...CALHOUN...JACKSON... SEMINOLE AND WASHINGTON COUNTIES... * UNTIL 830 AM CDT/930 AM EDT/ AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF MARIANNA TO 11 MILES SOUTHEAST OF VERNON...MOVING EAST AT 35 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Apr 2, 7:50 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 850 AM EDT THU APR 2 2009 FLZ012-014-021315- BAY-GULF- 750 AM CDT THU APR 2 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY AND GULF COUNTIES... * UNTIL 815 AM CDT/915 AM EDT/ AT 745 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF TYNDALL AFB...OR 14 MILES NORTHWEST OF PORT ST. JOE...MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Local storm report, Apr 2, 7:59 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
859 AM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM DOWNBURST ENTERPRISE 31.31N 85.85W
04/02/2009 COFFEE AL EMERGENCY MNGR
ONE TREE DOWN
&&
DUGGANLocal storm report, Apr 2, 8:03 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
903 AM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
DUGGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 12:22 AM CDT | High Surf Advisory | TAE | Bay, Franklin, Gulf, Walton | 37 hr |
| Apr 2, 3:41 AM CDT | Small Craft Advisory | TAE | 36 hr | |
| Apr 2, 6:03 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 42 min |
| Apr 2, 6:25 AM CDT | Special Marine Warning | TAE | 95 min | |
| Apr 2, 6:40 AM CDT | Severe Thunderstorm Warning | TAE | Jackson | 50 min |
| Apr 2, 7:47 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 43 min |
| Apr 2, 8:04 AM CDT | Flash Flood Warning | TAE | Bay, Jackson, Walton, Washington | 56 min |
| Apr 2, 8:12 AM CDT | Special Marine Warning | TAE | 63 min | |
| Apr 2, 8:59 AM CDT | Areal Flood Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 7 more | 8 hr |
| Apr 2, 8:59 AM CDT | Tornado Warning | TAE | Bay, Gulf | 46 min |
| Apr 2, 9:15 AM CDT | Special Marine Warning | TAE | 60 min | |
| Apr 2, 9:33 AM CDT | Flash Flood Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Liberty | 117 min |
| Apr 2, 9:39 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Jackson, Leon, Liberty and 1 more | 51 min |
| Apr 2, 10:19 AM CDT | Special Marine Warning | TAE | 86 min | |
| Apr 2, 10:33 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Liberty | 42 min |
| Apr 2, 10:51 AM CDT | Areal Flood Warning | TAE | Franklin, Gadsden, Gulf, Jefferson, Leon, Liberty and 1 more | 84 min |
| Apr 2, 11:18 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty, Wakulla | 42 min |
| Apr 2, 11:19 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 56 min |
| Apr 2, 11:30 AM CDT | Special Marine Warning | TAE | 90 min | |
| Apr 2, 11:56 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Liberty, Taylor, Wakulla | 49 min |
| Apr 2, 12:00 PM CDT | Special Marine Warning | TAE | 60 min | |
| Apr 2, 12:15 PM CDT | Severe Thunderstorm Warning | TAE | Franklin | 45 min |
| Apr 2, 12:38 PM CDT | Special Marine Warning | TAE | 52 min | |
| Apr 2, 1:24 PM CDT | Special Marine Warning | TAE | 36 min | |
| Apr 2, 1:29 PM CDT | Special Marine Warning | TAE | 46 min | |
| Apr 2, 2:28 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 47 min |
| Apr 2, 2:56 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 49 min |
| Apr 2, 3:22 PM CDT | Special Marine Warning | TAE | 53 min | |
| Apr 2, 3:38 PM CDT | Tornado Warning | TAE | Bay, Calhoun, Jackson, Washington | 22 min |
| Apr 2, 3:41 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 49 min |
| Apr 2, 3:54 PM CDT | Tornado Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 51 min |
| Apr 2, 4:07 PM CDT | Special Marine Warning | TAE | 113 min | |
| Apr 2, 4:12 PM CDT | River Flood Warning | TAE | Wakulla | 35 hr |
| Apr 2, 4:20 PM CDT | Flash Flood Warning | TAE | Bay, Calhoun, Franklin, Gulf, Liberty, Walton and 1 more | 115 min |
| Apr 2, 4:20 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 55 min |
| Apr 2, 4:21 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gulf, Liberty, Washington | 24 min |
| Apr 2, 4:26 PM CDT | Tornado Warning | TAE | Gadsden | 49 min |
| Apr 2, 4:42 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Liberty | 33 min |
| Apr 2, 5:01 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty, Wakulla | 44 min |
| Apr 2, 5:05 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 40 min |
| Apr 2, 5:09 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 51 min |
| Apr 2, 5:35 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison | 55 min |
| Apr 2, 5:38 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Liberty, Wakulla | 37 min |
| Apr 2, 5:54 PM CDT | Special Marine Warning | TAE | 51 min | |
| Apr 2, 5:58 PM CDT | Areal Flood Warning | TAE | Calhoun, Franklin, Gadsden, Gulf, Jefferson, Leon and 2 more | 62 min |
| Apr 2, 6:00 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Taylor, Wakulla | 45 min |
| Apr 2, 6:23 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 37 min |
| Apr 2, 6:43 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 32 min |
| Apr 2, 6:58 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 32 min |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.